Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Taking doxycycline for preventing malaria, had an episode of food poisoning. Should we continue it?

My wife and I are in southern Thailand and are taking doxycycline to protect against malaria . Last night we ate a meal and took our tablet with a bottle of water. In the middle of the night and this morning we have both suffered from diareah, vomiting , head ache, aching muscles and joints ( food poisoning we think) we are concious we still need to take the doxycycline tablets but are unsure of eating as we are struggling to keep water in. Please advise or next steps to keep ourselfs protected from malaria. Thank you
Asked On : Thu, 26 Jul 2012
Answers:  1 Views:  164
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Thanks for posting your query.

Doxycycline is generally not used in the empirical or presumptive treatment of Malaria.

Your wife and you both seem to be having acute Gastroenteritis. You can continue to take doxycycline though.

Usually, artemether-lumefantrine combination is used for presumptive treatment among travelers.

Hope this helps.

I wish you both quick recoveries.

Answered: Thu, 26 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor